Jump to content
CrazyBoards.org

some crazy vyvanse side effects (normal or not)


Recommended Posts

This is kind of a lot of preface, feel free to ignore, or feel free to read if you want context.I've been diagnosed with ADHD, but it's always been manageable for me without medication. Yeah, it would take me forever to write a page, and I would record all my classes in high school and continued to do so in my non-discussion based classes in college, because my mind would wander, but taking medication made me feel like a zombie, and I hated it, and I experienced some pretty intense crashes that I was in no rush to relive, so the extra work was worth it for me. Well, I was placed on an antidepressant a few months ago and the symptoms of ADHD have amplified. A lot. It became clear that at least for the rest of the school year, medication was going to be necessary. I expressed my concern to my doctor, my main concern being the crashes, because being pretty much devoid of personality for 8 hours is one thing, but mood swings, especially since I was diagnosed with major depressive order, have in the past sent me to places that I do not want to return to. So she placed me on Vyvanse, which was something I had never been offered in high school (I don't know why, maybe it just wasn't as widely used 7 years ago?). She said it was a lot smoother and that I was a lot less likely to experience a crash the way I had on Adderall and while it still could happen, it would certainly be less intense, and more of a bodily crash than the crying fits I had previously experience. So, I've been on it for a couple weeks now, I have 30 mg caps, and was told to just adjust my dosage as I felt I needed to until I found the right dose for me. I was also told not to exceed 60mg within about an 8 hour period and not to go below 15mg, because that probably wouldn't do anything for me. So I've been messing around with my dosage, and I've found that 60 mg in the morning with a 30 mg boost around 6 or 7 pm if there was a lot I needed to accomplish that night on the weekdays, and 45 mg on the weekends.

I guess my first point of inquiry, before I get into the doses, is about the supposed 12 hour length of Vyvanse. My doctor told me 8-12 hours, but it feels more like 6-8, 8 on a really good day, but usually around 6. I was just wondering if that's just how my body is or if it could have to do with the other medications I'm on (Cymbalta 60mg, xanax (as needed for anxiety) .5-1.5 mg, and klonopin 1-1.5mg before bed). Now into my doses On 30mg, I felt nothing but slightly more awake. I wasn't paying attention any better, I just felt like I had an extra shot of espresso. At 45 mg, I was paying more attention in classes and getting work done faster, but I felt so strained by it. By the end of my classes I was so mentally drained because I felt like I was pushing myself so hard to focus. Then I went up to 60 mg in the morning. This was perfect. I still have to try to pay attention in class, obviously, and occasionally I still drift in and out, but I feel like I'm retaining about 75% of the info we're given in class, which is a record to me! No more listening to those recordings!

---This is where you need to start reading to answer my question, really, everything before is all context, which might help, but might just be some long boring shit---

To start, I'm not sure if this really matters as long as I'm in a certain range of dosage, because from what my doctor told me, and what I've really always been told when my parents tried to medicate when I was in high school, is that dosages of such medications are just really personal reactions to the medication and they don't correlate that much with age, height, and weight, once you get into your teens, but I'm 21, 5ft 5 and about 125lbs, give or take 5 depending on how well I've been eating recently (although since I started Vyvanse, my appetite is so small I'm for sure in the "take 5 lbs" category right now, if not beyond that).

However, as I got to the 60mg dose, side effects that were non-existant in the 30mg, and only slightly there in the 45mg, were really intense in the 60mg. My nervous habits are magnified like 10 fold (I guess it should also be mentioned that I have an anxiety disorder, so I have a lot of nervous habits and panic attacks). I bite my nails, and I was giving a presentation in class today and during the part where people ask me questions, I started biting my nails. Without realizing it, I bit all 10 fingernails down to the point that they were bleeding. Finally my professor pointed out that my hands were bloody and I ran off super embarrassed to the bathroom to wash them. This was incredibly embarrassing, the whole class was staring at me, and I sincerely hope I this never ever happens again. I still can't shake that feeling when I realized my entire class had watched me slowly bite myself until I drew blood...10 time. She talked to me after class to make sure everything was okay with me, and I assured her everything was, but it still was not one of my finer moments. The second weird thing is that I bite my lip, or more pick at it with my teeth. I usually stop when it bleeds, but I was home alone, and when it started bleeding I just kept going. I did though, notice that it was bleeding. It wasn't until I went to the bathroom and saw my bottom lip covered in blood though that it struck me how much it had been bleeding.

I guess my first point of inquiry (but really less important the the next one) is about the supposed 12 hour length of Vyvanse. My doctor told me 8-12 hours, but it feels more like 6-8, 8 on a really good day, but usually around 6. I was just wondering if that's just how my body is or if it could have to do with the other medications I'm on (Cymbalta 60mg, Xanax (as needed for anxiety) .5-1.5 mg, and Klonopin 1-1.5mg before bed on weekdays)So, my main question is, is 60mg too much? My doctor told me that an amplification of my nervous habits would probably happen, and if I felt like I was at an effective dose, to only take it down if I felt like I was constantly at the threshold of a panic attack, which at my current dose I'm not (occasionally I notice how hard my heart is beating, but I can discern the difference between that an the actual beginning of a panic attack. Also, I've found that chewing gum does the job as far as occupying my mouth so that I'm not constantly biting myself until I bleed. Also, there is the wakefulness factor of Vyvanse that I've been told to watch out for, but seeing as 4 hours of sleep is a really good night for me, I'm not finding that I'm losing any sleep that I would have otherwise had. Also, by the time I'm ready to go to bed, the Vyvanse has worn off enough that my nightly 1.5mg klonopin does the trick to put me to sleep.

Anyway, I'm just basically wondering if these side effects indicate me taking too much, or if because they can be dealt with by gum chewing they should just be written off as another evil of anti-adhd medications. I do have to say, overall I really like the Vyvanse, it's really nice being able to not have to re-listen to class and to be able to finish work in what for others would at least consider a somewhat timely manner. Also, no mood swings so far, so yay!

any feedback would be great, sorry it's so long, but I've found when you're on multiple medications anything can be relevant...

Link to comment
Share on other sites

I don't really understamd what you're asking, as far as the length of time for which vyvanse is effective. If it works for 6 hours for you, it works for 6 hours for you, that's fine.

90mg a day is kind of a lot. Does your pdoc know you're taking that much? It might be totally fine, but I'd want to check, if it was me.

Link to comment
Share on other sites

Ive never taken vyvanse, but its pretty much adderall with a lysine molecule attached to it, I think. Means its inactive unless you swallow it and your liver works on it.

Adderall makes me pretty anxious and I have some of the same symptoms with nervous behaviors, tremor and social anxiety. Its pretty much par for the course with stims for a lot of folks. I just stay on a small dose and live with it. =(

I have seen docs prescribe a beta blocker at the same time to deal with the physical anxiety symptoms. I have no idea if that is a good practice since Im not a doc, but it might be worth asking about.

Link to comment
Share on other sites

First of all, Vyvanse is not like Adderall, it is like Dexedrine, and you weren't prescribed it 7 years ago because it was only approved in 2007. Second, it sounds like you are taking too much. It can cause anxiety or exacerbate anxiety, and the more you take the more it will do that. Try scaling back and see if you don't feel better. And as far as the timing goes, it is not at all farfetched that it works 6hrs for you, there is a lot of variation. When I used to take it and did not get enough time out of it, my pdoc prescribed Adderall IR to fill the gap.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...